Volume 18, issue 2 (2018)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 19
Issue 4, 1619–2150
Issue 3, 1079–1618
Issue 2, 533–1078
Issue 1, 1–532

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

Author Index
The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
To Appear
 
Other MSP Journals
Stable presentation length of $3$–manifold groups

Ken’ichi Yoshida

Algebraic & Geometric Topology 18 (2018) 687–722
Bibliography
1 I Agol, The virtual Haken conjecture, Doc. Math. 18 (2013) 1045 MR3104553
2 I Agol, Y Liu, Presentation length and Simon’s conjecture, J. Amer. Math. Soc. 25 (2012) 151 MR2833481
3 M D Baker, A W Reid, Principal congruence link complements, Ann. Fac. Sci. Toulouse Math. 23 (2014) 1063 MR3294602
4 N Bergeron, A Venkatesh, The asymptotic growth of torsion homology for arithmetic groups, J. Inst. Math. Jussieu 12 (2013) 391 MR3028790
5 M Boileau, H Zieschang, Heegaard genus of closed orientable Seifert 3–manifolds, Invent. Math. 76 (1984) 455 MR746538
6 W Breslin, Thick triangulations of hyperbolic n–manifolds, Pacific J. Math. 241 (2009) 215 MR2507575
7 J W S Cassels, An introduction to the geometry of numbers, 99, Springer (1971) MR0306130
8 A Champanerkar, I Kofman, J S Purcell, Geometrically and diagrammatically maximal knots, J. Lond. Math. Soc. 94 (2016) 883 MR3614933
9 D Cooper, The volume of a closed hyperbolic 3–manifold is bounded by π times the length of any presentation of its fundamental group, Proc. Amer. Math. Soc. 127 (1999) 941 MR1646313
10 T Delzant, Décomposition d’un groupe en produit libre ou somme amalgamée, J. Reine Angew. Math. 470 (1996) 153 MR1370211
11 T Delzant, L Potyagailo, On the complexity and volume of hyperbolic 3–manifolds, Israel J. Math. 193 (2013) 209 MR3038551
12 S Francaviglia, R Frigerio, B Martelli, Stable complexity and simplicial volume of manifolds, J. Topol. 5 (2012) 977 MR3001317
13 R Frigerio, C Löh, C Pagliantini, R Sauer, Integral foliated simplicial volume of aspherical manifolds, Israel J. Math. 216 (2016) 707 MR3557463
14 C M Gordon, Y Q Wu, Toroidal and annular Dehn fillings, Proc. London Math. Soc. 78 (1999) 662 MR1674841
15 M Gromov, Volume and bounded cohomology, Inst. Hautes Études Sci. Publ. Math. 56 (1982) 5 MR686042
16 A Haefliger, Complexes of groups and orbihedra, from: "Group theory from a geometrical viewpoint" (editors É Ghys, A Haefliger, A Verjovsky), World Scientific (1991) 504 MR1170375
17 A Hatcher, Hyperbolic structures of arithmetic type on some link complements, J.  London Math. Soc. 27 (1983) 345 MR692540
18 J Hempel, Residual finiteness for 3–manifolds, from: "Combinatorial group theory and topology" (editors S M Gersten, J R Stallings), Ann. of Math. Stud. 111, Princeton Univ. Press (1987) 379 MR895623
19 J Kahn, V Markovic, The good pants homology and the Ehrenpreis conjecture, Ann. of Math. 182 (2015) 1 MR3374956
20 T Kobayashi, Y Rieck, A linear bound on the tetrahedral number of manifolds of bounded volume (after Jørgensen and Thurston), from: "Topology and geometry in dimension three" (editors W Li, L Bartolini, J Johnson, F Luo, R Myers, J H Rubinstein), Contemp. Math. 560, Amer. Math. Soc. (2011) 27 MR2866921
21 M Lackenby, Expanders, rank and graphs of groups, Israel J. Math. 146 (2005) 357 MR2151608
22 M Lackenby, Heegaard splittings, the virtually Haken conjecture and property (τ), Invent. Math. 164 (2006) 317 MR2218779
23 T Le, Growth of homology torsion in finite coverings and hyperbolic volume, preprint (2014) arXiv:1412.7758
24 A K Lenstra, H W Lenstra Jr., L Lovász, Factoring polynomials with rational coefficients, Math. Ann. 261 (1982) 515 MR682664
25 T Li, Rank and genus of 3–manifolds, J. Amer. Math. Soc. 26 (2013) 777 MR3037787
26 C Löh, R Sauer, Simplicial volume of Hilbert modular varieties, Comment. Math. Helv. 84 (2009) 457 MR2507250
27 W Lück, Approximating L2–invariants and homology growth, Geom. Funct. Anal. 23 (2013) 622 MR3053758
28 B Martelli, C Petronio, Dehn filling of the “magic” 3–manifold, Comm. Anal. Geom. 14 (2006) 969 MR2287152
29 S V Matveev, Complexity theory of three-dimensional manifolds, Acta Appl. Math. 19 (1990) 101 MR1074221
30 W W Menasco, Polyhedra representation of link complements, from: "Low-dimensional topology" (editor S J Lomonaco Jr.), Contemp. Math. 20, Amer. Math. Soc. (1983) 305 MR718149
31 J Milnor, W Thurston, Characteristic numbers of 3–manifolds, Enseignement Math. 23 (1977) 249 MR0500978
32 G D Mostow, Strong rigidity of locally symmetric spaces, 78, Princeton Univ. Press (1973) MR0385004
33 W D Neumann, A W Reid, Arithmetic of hyperbolic manifolds, from: "Topology ’90" (editors B Apanasov, W D Neumann, A W Reid, L Siebenmann), Ohio State Univ. Math. Res. Inst. Publ. 1, de Gruyter (1992) 273 MR1184416
34 G Perelman, The entropy formula for the Ricci flow and its geometric applications, preprint (2002) arXiv:math/0211159
35 G Perelman, Ricci flow with surgery on three-manifolds, preprint (2003) arXiv:math/0303109
36 E Pervova, C Petronio, Complexity and T–invariant of abelian and Milnor groups, and complexity of 3–manifolds, Math. Nachr. 281 (2008) 1182 MR2427169
37 G Prasad, Strong rigidity of Q–rank 1 lattices, Invent. Math. 21 (1973) 255 MR0385005
38 A Reznikov, Volumes of discrete groups and topological complexity of homology spheres, Math. Ann. 306 (1996) 547 MR1415078
39 J H Rubinstein, S Tillmann, Even triangulations of n–dimensional pseudo-manifolds, Algebr. Geom. Topol. 15 (2015) 2949 MR3426699
40 J P Serre, Trees, Springer (1980) MR607504
41 T Soma, The Gromov invariant of links, Invent. Math. 64 (1981) 445 MR632984
42 W P Thurston, The geometry and topology of three-manifolds, lecture notes (1979)
43 F Waldhausen, On irreducible 3–manifolds which are sufficiently large, Ann. of Math. 87 (1968) 56 MR0224099
44 M E White, A diameter bound for closed, hyperbolic 3–manifolds, preprint (2001) arXiv:math/0104192